Louisiana, 2004

Flash Flood in Louisiana, June 14, 2004

June 14, 2004 · NWS LIX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 14, 8:35 AM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 14, 8:35 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
935 AM CDT MON JUN 14 2004

.UPDATE...
UPDATED TO DROP SCA WEST OF MISSISSIPPI RIVER.

.DISCUSSION...SOME ACTIVE WEATHER REMAINS IN STORE FOR THE FORECAST
AREA BEGINNING TODAY. A DISORGANIZED AREA OF LOW PRESSURE IN THE
NORTH CENTRAL GULF CONTINUES TO PUSH TOWARD THE CWA/PWA WITH SOME
OUTLYING RAIN BANDS ALREADY MOVING THROUGH. THE ETA AND THE GFS ARE
QUITE DIFFERENT ON WHERE TO TRACK THE MAIN SURFACE FEATURE WITH THE
ETA TAKING A SIGNIFICANTLY MORE WESTERN TRACK THAN THE GFS. BASED ON
THE LATEST RUC ANALYSIS...CURRENT THINKING IS TOO LEAN A BIT MORE
WITH THE GFS AS SUPPORTED BY HPC GUIDANCE ALTHOUGH PLAN TO EXPAND
THE FFA A BIT MORE TOWARD THE WEST TO ACCOUNT FOR ANY PERSISTENT
RAIN BANDS MAKING THEIR WAY WESTWARD. THIS WOULD THEN HAVE A GOOD
AMOUNT OF ENERGY MAKING ITS WAY NORTHWARD ACROSS THE CENTRAL GULF
COAST REGION MAINLY ACROSS SOUTHEAST LOUISIANA LEADING INTO
SOUTHEAST MISSISSIPPI.

DEEP SOUTHERLY FLOW REMAINS IN PLAY PAST TODAY WITH THE FOCUS FOR
RAIN SHIFTING TOWARD THE UPPER LEVELS. THE LATEST NWP GUIDANCE HAS
AN UPPER LOW DROPPING INTO THE WESTERN GULF ON TUESDAY WITH EMBEDDED
SHEAR POCKETS TRAVERSING NORTHWARD AHEAD OF THIS SYSTEM. THIS WILL
LEAD TO A GOOD CHANCE OF SHOWER AND THUNDERSTORM ACTIVITY OVER THE
NEXT FEW DAYS BEFORE THE TROUGH WEAKENS AS THE SUBTROPICAL RIDGE
TRIES TO REBUILD ACROSS THE LOWER SOUTHEAST.
&&

PRELIMINARY POINT NUMBERS...
MCB 85 72 87 71 / 90 50 60 30
BTR 86 73 88 72 / 90 50 60 30
MSY 84 75 87 75 / 90 50 60 30
GPT 82 75 85 75 / 90 50 60 30
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FFA LAZ035>040-047>050-057>064-068>070
MS...FFA MSZ068>071-077-080>082
LA AND MS COASTAL WATERS...SCA FROM PASCAGOULA TO THE SW PASS
MISSISSIPPI RIVER OUT 60 NM.
&&

09/25
Hazardous weather outlook, Jun 14, 10:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON JUN 14 2004

LAZ035>040-047>050-057>064-068>070-MSZ068>071-077-080>082-151200-
AMITE-ASCENSION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-HARRISON-
JACKSON-LIVINGSTON-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-ORLEANS-PEARL RIVER-PIKE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT MON JUN 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME
SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI.

...A FLOOD WATCH IS IN EFFECT...

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS A BROAD
LOW LEVEL CIRCULATION IN THE NORTH CENTRAL GULF MOVES ACROSS THE
EASTERN HALF OF THE OUTLOOK AREA. THESE STORMS WILL BE CAPABLE OF
PRODUCING OCCASIONAL LIGHTNING...HEAVY RAINFALL AND WIND GUSTS TO 40
MPH. EVEN THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN
ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE ESPECIALLY IF
WATERSPOUTS DEVELOP ALONG COASTAL AREAS. SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO BECOME MORE SCATTERED IN NATURE BY TONIGHT.

IN ADDITION TO THE THUNDERSTORM THREAT...A SMALL CRAFT ADVISORY IS IN
EFFECT FOR THE COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO THE
MISSISSIPPI RIVER OUT 60 NAUTICAL MILES FOR WINDS AROUND 20 KNOTS.
TIDES ARE EXPECTED TO BE SLIGHTLY ABOVE NORMAL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY WITH SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS POSSIBLE.

WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THROUGH SUNDAY ALTHOUGH AN
ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME DUE TO THE POTENTIAL FLOODING THREAT.

LAZ034-046-056-065>067-151200-
ASSUMPTION-IBERVILLE-LOWER LAFOURCHE-LOWER TERREBONNE-POINTE COUPEE-
UPPER TERREBONNE-
1100 AM CDT MON JUN 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS A BROAD
LOW LEVEL CIRCULATION IN THE NORTH CENTRAL GULF MOVES ACROSS THE
EASTERN HALF OF THE OUTLOOK AREA. THESE STORMS WILL BE CAPABLE OF
PRODUCING OCCASIONAL LIGHTNING...LOCALLY HEAVY RAINFALL AND GUSTY
WINDS. EVEN THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN
ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE ESPECIALLY IF
WATERSPOUTS DEVELOP ALONG COASTAL AREAS. SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO BECOME MORE SCATTERED IN NATURE BY TONIGHT.

TIDES ARE EXPECTED TO BE SLIGHTLY ABOVE NORMAL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH
TUESDAY.

WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THROUGH SUNDAY ALTHOUGH AN
ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE EACH DAY

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER...FIRST RESPONSE AGENCIES SHOULD
CLOSELY MONITOR THIS DEVELOPING WEATHER SITUATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, St. James

When
June 14, 10:00 AM CST to 12:00 PM CST
Where
St. James County, Gramercy
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
30.026, -90.796 (the zone’s center; the record gives no point)

Three houses were flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407462.